CLINICAL PRACTICE ARTICLE
Year : 2013  |  Volume : 6  |  Issue : 3  |  Page : 329-331

Phenytoin-induced acute liver injury case report ( possible drug interactions and risk factors)


1 Department of Pharmacology, Clinical Pharmacology Unit , Faculty of Medicine, Ain Shams University, Cairo, Egypt
2 Department of Anaesthesia and Intensive Care, Faculty of Medicine, Ain Shams University, Cairo, Egypt

Correspondence Address:
Sawsan Aboul-Fotouh
Department of Pharmacology, Clinical Pharmacology Unit , Faculty of Medicine, Ain Shams University, Cairo
Egypt
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.7123/01.ASJA.0000433323.78510.fa

Rights and Permissions

Phenytoin is a widely used anticonvulsant drug in the ICU that requires therapeutic drug monitoring. It carries a major risk of dose-related toxicity because of its saturation (zero-order) pharmacokinetic. Hepatic injury with phenytoin is common and varies from almost trivial to massive necrosis and is usually hepatocellular. Here, we report on a 45-year-old woman who was admitted to the ICU with subarachnoid hemorrhage and developed an acute liver injury 16 days after phenytoin injection. Phenytoin was stopped and replaced by oxcarbazepine. Possible drug interactions and risk factors are also discussed.



[PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed873    
    Printed31    
    Emailed0    
    PDF Downloaded155    
    Comments [Add]    

Recommend this journal